MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "when the vascular surgeon tried to peel away the smart seal sheath, it did not separate at the proximal opening, it was pried open, bit by bit and then cut alongside with scissors whilst slowly pushing the catheter along." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer submitted two photos for analysis.The images show a 16fr smartseal sheath.The sheath extrusion is stretched and obviously manually cut.The tabs and valve remained intact and the sheath is in two parts.This damage is consistent with incorrect tearing of the sheath.Therefore, the report of incorrect tearing of a peel-away sheath is confirmed.A device history record review was performed, and there were no potential findings.The instructions for use (ifu) provided with this kit instructs the user "sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the customer report of incorrect tearing of a peel-away sheath was confirmed by visual inspection of the customer supplied photos.However, full complaint verification testing could not be performed as no sample was returned for analysis.A scar was issued on (b)(6) 2024 regarding "peel-away sheath tears incorrectly".The device addressed in this complaint was manufactured on 28-june-2024.Therefore, this device was manufactured prior to final corrective action implementation, and additional corrective action is not required.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).The customer submitted two photos of a 16fr smartseal sheath.The sheath extrusion is stretched and obviously manually cut.The tabs and valve remained intact and the sheath is in two parts.This damage is consistent with incorrect tearing of the sheath.The customer also returned one 16fr smartseal sheath for analysis.Signs for use were observed.Visual inspection revealed that one tab of the sheath was disconnected from the rest of the sheath body.The sheath body was connected in one piece, and one of the sheath hub tabs remained attached.Cut marks were observed along the length of the body.Warping and deformation of the sheath extrusion was observed at the distal end of each of the halves of the hub.This is consistent with incorrect tearing of the sheath body.The two halves of the hemostasis valve were observed to be properly separated and secured within each half of the sheath hub.No other defects or anomalies were observed.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit instructs the user "sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the customer report of incorrect tearing of a peel-away sheath was confirmed by investigation of the returned sample.Visual analysis revealed deformation of the sheath extrusion consistent with incorrect tearing.A scar was issued on 11-apr-2024 regarding "peel-away sheath tears incorrectly".The device addressed in this complaint was manufactured on 28-june-2024.Therefore, this device was manufactured prior to final corrective action implementation, and additional corrective action is not required.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21976875
Report Number9680794-2025-00385
Device Sequence Number7227822
Product Code MSD
UDI-Device Identifier10801902127171
UDI-Public(01)10801902127171(11)240528(17)270430(10)33F24D1003(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15192-VFE
Device Lot Number33F24D1003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/02/2025
11/12/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/10/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient Age65 YR
Patient SexMale